MAUDE Adverse Event Report: EDWARDS LIFESCIENCES US SAPIEN 3 ULTRA VALVE 23MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES US SAPIEN 3 ULTRA VALVE 23MM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, stenosis/increased gradient events for the s3, s3u, s3ur valves post-implantation have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (atherosclerosis, thrombosis, endocarditis, rheumatic fever, pannus formation) and/or procedural factors (under-deployed valve, valve size selection, patient-prosthesis mismatch).The complaint for stenosis was confirmed based on available information to date.As reported, "a tte performed approximately 4 years and 7 months post tavr revealed ef 55-60%, mg 29mmhg, ava 0.7." available information suggests that patient factors (pre-existing comorbidities) likely contributed to the event as the patient had vast comorbidities (i.E.Htn, hld, dm2, etc.), which are known factors that may increase risk for early valve degeneration, resulting in stenosis.Especially, hyperlipidemia could be a risk factor for calcification as there are pathophysiological similarities between calcification and atherosclerosis.Several studies have documented a correlation between lipids and calcification and found that both coronary calcification and aortic valve calcification progress more rapidly in subjects with low-density lipoprotein (ldl) levels.Ldl levels have been found to have a stronger correlation with coronary calcification than age, sex, blood pressure, fasting, insulin level, or smoking, which can result in increased gradient or valve stenosis.In addition, diabetes mellitus (dm) could also be a risk factor for bioprosthetic heart valve calcification, which can lead to valve stenosis.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 23mm sapien 3 ultra valve in aortic position.Approximately 4 years and 10 months later, the patient was being workup for a failed valve.As per follow-up with the vcc, a tte performed approximately 4 years and 7 months post tavr revealed ef 55-60%, mg 29mmhg, ava 0.7, di 0.2, peak velocity 3.51m/s, la severely dilated, mild mitral regurgitation.Two weeks later an additional tte was performed which revealed ef 50-55%, mg 30mmhg, peak velocity 2.5m/s, and la moderately dilated.The patient then underwent a valve in valve approximately 4 years and 10 moths post tavr with a non-edwards valve inside the pre-existing 23mm sapien 3 ultra valve in aortic position.

Brand Name
US SAPIEN 3 ULTRA VALVE 23MM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25143045
Report Number2015691-2026-15077
Device Sequence Number9454031
Product Code NPT
UDI-Device Identifier00690103201321
UDI-Public(01)00690103201321(17)221019
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model Number9750TFX23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale